Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 153, NWS San Angelo, TX

June 14, 2021Coke County, Runnels County, Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 14, 2021, 7:31 AM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 7:31 AM CDT (12:31 UTC)
Expired
Jun 14, 2021, 8:15 AM CDT
In force
44 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coke County, TX, Runnels County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 12 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:00 AM CDTTSTM WND DMGHarriet, TXDELAYED REPORT FROM SOCIAL MEDIA OF A LARGE TREE THAT WAS MOSTLY UPROOTED AND KNOCKED OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

741 
WUUS54 KSJT 141231
SVRSJT
TXC081-399-451-141315-
/O.NEW.KSJT.SV.W.0153.210614T1231Z-210614T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
731 AM CDT Mon Jun 14 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Coke County in west central Texas...
  Eastern Tom Green County in west central Texas...
  Southwestern Runnels County in west central Texas...

* Until 815 AM CDT.

* At 731 AM CDT, a severe thunderstorm was located near Harriet,
  moving southwest at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Harriet around 735 AM CDT.
  Veribest around 740 AM CDT.
  San Angelo around 745 AM CDT.
  Goodfellow Air Force Base, O.c. Fisher Reservoir and San Angelo 
  State Park around 750 AM CDT.
  Lake Nasworthy around 755 AM CDT.
  Twin Buttes Reservoir around 800 AM CDT.
  Tankersley around 805 AM CDT.

Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3135 10069 3141 10069 3182 10026 3170 10005
      3120 10034
TIME...MOT...LOC 1231Z 034DEG 38KT 3159 10031 

HAIL...<.75IN
WIND...60MPH
 
$$

SJH
2 follow-up statements
899 
WWUS54 KSJT 141240
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
740 AM CDT Mon Jun 14 2021

TXC081-399-451-141315-
/O.CON.KSJT.SV.W.0153.000000T0000Z-210614T1315Z/
Coke TX-Tom Green TX-Runnels TX-
740 AM CDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN COKE...EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS
COUNTIES...

At 740 AM CDT, a severe thunderstorm was located near Harriet, moving
southwest at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  San Angelo around 745 AM CDT.
  Goodfellow Air Force Base, O.c. Fisher Reservoir and San Angelo 
  State Park around 750 AM CDT.
  Lake Nasworthy around 755 AM CDT.
  Twin Buttes Reservoir around 800 AM CDT.
  Tankersley around 805 AM CDT.

Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3135 10069 3141 10069 3175 10026 3168 10007
      3120 10034
TIME...MOT...LOC 1240Z 034DEG 38KT 3151 10038 

HAIL...<.75IN
WIND...60MPH
 
$$

SJH
115 
WWUS54 KSJT 141250
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
750 AM CDT Mon Jun 14 2021

TXC081-141258-
/O.CAN.KSJT.SV.W.0153.000000T0000Z-210614T1315Z/
Coke TX-
750 AM CDT Mon Jun 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COKE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3135 10069 3141 10069 3169 10033 3169 10030
      3161 10012 3120 10034
TIME...MOT...LOC 1248Z 034DEG 38KT 3148 10040 

$$

TXC399-451-141315-
/O.CON.KSJT.SV.W.0153.000000T0000Z-210614T1315Z/
Tom Green TX-Runnels TX-
750 AM CDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS COUNTIES...

At 748 AM CDT, a severe thunderstorm was located near Goodfellow Air
Force Base, moving southwest at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  San Angelo State Park around 755 AM CDT.
  Lake Nasworthy around 800 AM CDT.
  Twin Buttes Reservoir around 805 AM CDT.
  Tankersley around 810 AM CDT.

Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3135 10069 3141 10069 3169 10033 3169 10030
      3161 10012 3120 10034
TIME...MOT...LOC 1248Z 034DEG 38KT 3148 10040 

HAIL...<.75IN
WIND...60MPH
 
$$

SJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:33 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 14, 6:33 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
633 AM CDT Mon Jun 14 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 422 AM CDT Mon Jun 14 2021

The regional radar mosaic/IR satellite is indicating an MCV over
north Texas near Kips. The MCV will probably drift southwest
across much of our area today. The HI-Res models are indicating
isolated to scattered thunderstorms developing late this morning
and afternoon across mainly the Concho Valley and Northern Edwards
Plateau due to some mesoscale lift and moderate instability.
Going with slight chance to chance Pops across this area. Also, a
few storms are possible this morning across much of the area.
Going with a dry forecast tonight, but an isolated storm or two
may remain across Crockett County early this evening. Slightly
cooler temperatures today with highs in the lower to mid 90s.
Overnight lows will be in the lower 70s.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 422 AM CDT Mon Jun 14 2021

Little change to forecast reasoning for the extended period. An
upper level ridge will remain near the Four Corners region through
mid week, then drift a bit farther southwest by the weekend.
Generally a hot and dry forecast will persist through much of the
forecast period, although could see some isolated convection
primarily over southern sections on Tuesday. Due to limited
coverage, will keep POPs below mentionable values for now. Models
show the potential for some short-wave activity next Sunday into
Monday, which may result in some convection affecting northern and
eastern sections. As for temperatures, highs are expected to be
in the mid 90s for Tuesday, then mainly in the mid and upper 90s
Wednesday through the upcoming weekend. Lows will be in the upper
60s and lower 70s through the period.

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Mon Jun 14 2021

The latest radar is indicating more storms moving toward the KABI
terminal and going with a TEMPO TSRA group until 14Z. Otherwise,
going with VCTS at the western terminals(KABI,KSJT,KSOA) this
morning and afternoon as High Res models indicate the best
coverage of storms across the western half of the area. The
convection should be over with after 00Z Tuesday. Otherwise,
expect mainly VFR for the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 92  69  93  69 /  20   5   0   0
San Angelo 	 96  70  95  69 /  20  10   5   0
Junction 	 96  71  94  69 /  10   5   5   0
Brownwood 	 93  71  94  69 /  20   5   0   0
Sweetwater 	 93  70  94  70 /  20  10   0   0
Ozona      	 95  70  95  71 /  30  10   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....24
AVIATION...21
Hazardous weather outlook, Jun 14, 4:39 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
439 AM CDT Mon Jun 14 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-150945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
439 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms will be possible today. The main hazards will be
strong and gusty winds, dangerous lightning and localized
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 14, 4:55 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service San Angelo TX
455 AM CDT Mon Jun 14 2021

TXZ098-099-114-141045-
Haskell TX-Throckmorton TX-Shackelford TX-
455 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHWESTERN SHACKELFORD AND SOUTHWESTERN THROCKMORTON COUNTIES UNTIL
545 AM CDT...

At 454 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Irby, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Haskell, northwestern Shackelford and southwestern Throckmorton
Counties.

LAT...LON 3318 9943 3313 9923 3280 9927 3291 9961
TIME...MOT...LOC 0954Z 017DEG 16KT 3310 9936
Special weather statement, Jun 14, 5:37 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
537 AM CDT Mon Jun 14 2021

TXZ049-054-141100-
Fisher TX-Nolan TX-
537 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN AND
SOUTHEASTERN FISHER COUNTIES UNTIL 600 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvester, moving southwest at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longworth and Sylvester.

LAT...LON 3267 10014 3258 10015 3246 10019 3258 10043
      3273 10025
TIME...MOT...LOC 1037Z 034DEG 9KT 3266 10021
Special weather statement, Jun 14, 6:33 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
633 AM CDT Mon Jun 14 2021

TXZ054-065-066-127-141215-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
633 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL
715 AM CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over
Drasco, or near Bradshaw, moving south at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winters, Hylton, Wingate, Happy Valley, Bradshaw, Fort Chadbourne,
Coronados Camp, Hatchel, Shep, Wilmeth, Drasco, Pumphrey and Oak
Creek Reservoir.

LAT...LON 3229 10014 3221 9980 3184 9992 3199 10033
TIME...MOT...LOC 1133Z 020DEG 21KT 3211 10000

JW
Special weather statement, Jun 14, 7:11 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
711 AM CDT Mon Jun 14 2021

TXZ065-066-072-141300-
Runnels TX-Tom Green TX-Coke TX-
711 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM
GREEN AND WESTERN RUNNELS COUNTIES UNTIL 800 AM CDT...

At 710 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tennyson, moving southwest at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
San Angelo, Maverick, Bronte, Miles, Wall, Orient, San Angelo State
Park, Norton, Grape Creek, Goodfellow Air Force Base, Veribest, Fort
Chadbourne, O.c. Fisher Reservoir, Lake Nasworthy, Harriet, Tennyson,
Wilmeth, Ballinger Lake and The Intersection Of Highway 208 And Ranch
Road 2662.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3144 10070 3206 10029 3194 9994 3126 10027
TIME...MOT...LOC 1210Z 024DEG 30KT 3178 10027

SJH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:01 PM CDTSevere Thunderstorm WarningSJTHaskell44 min
Jun 13, 9:44 PM CDTSevere Thunderstorm WarningSJTHaskell31 min
Jun 13, 10:00 PM CDTSpecial Weather StatementSJTShackelford45 min
Jun 13, 10:16 PM CDTSpecial Weather StatementSJTJones29 min
Jun 13, 10:23 PM CDTSpecial Weather StatementSJTThrockmorton22 min
Jun 14, 4:55 AM CDTSpecial Weather StatementSJTShackelford50 min
Jun 14, 5:37 AM CDTSpecial Weather StatementSJTFisher23 min
Jun 14, 6:33 AM CDTSpecial Weather StatementSJTRunnels42 min
Jun 14, 7:11 AM CDTSpecial Weather StatementSJTTom Green49 min
Jun 14, 7:59 AM CDTSpecial Weather StatementSJTNolan46 min
Jun 14, 8:28 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan47 min
Jun 14, 8:39 AM CDTSpecial Weather StatementSJTNolan51 min
Jun 14, 9:14 AM CDTSpecial Weather StatementSJTTom Green46 min
Jun 14, 9:32 AM CDTSpecial Weather StatementSJTNolan43 min
Jun 14, 10:00 AM CDTSpecial Weather StatementSJTTom Green45 min
Jun 14, 1:08 PM CDTSpecial Weather StatementSJTUpton37 min
Jun 14, 1:26 PM CDTSpecial Weather StatementSJTCrockett49 min
Jun 14, 2:55 PM CDTSpecial Weather StatementSJTCrockett65 min
Jun 14, 4:14 PM CDTSpecial Weather StatementSJTSutton46 min
Jun 14, 4:44 PM CDTSpecial Weather StatementSJTSutton46 min
Jun 14, 5:30 PM CDTSpecial Weather StatementSJTCrockett45 min
Jun 14, 6:21 PM CDTSevere Thunderstorm WarningSJTSan Saba54 min
Jun 14, 6:32 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch36 min
Jun 14, 6:48 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.